Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 22, 2021, 4:33 PM EDT for Seminole County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 22, 2021, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WWUS82 KMLB 222033
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
433 PM EDT Tue Jun 22 2021
FLZ041-046-141-147-222115-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
433 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 515 PM EDT...
At 433 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Smyrna Beach to near Maytown to 7
miles east of Chuluota. Movement was northeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, New Smyrna Beach and
Edgewater.
LAT...LON 2916 8093 2860 8054 2851 8052 2856 8075
2857 8076 2858 8079 2863 8108 2920 8107
TIME...MOT...LOC 2033Z 231DEG 19KT 2906 8101 2888 8095 2865 8100
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:47 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 22, 2:47 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 247 PM EDT Tue Jun 22 2021 .DISCUSSION... Through tonight...Convectively active afternoon and evening well underway with showers and lightning storms along the west coast sea breeze approaching the I-4 corridor. Showers and lightning storms are also currently developing across the Treasure Coast with the east coast sea breeze slowly pushing inland. Boundary collisions will continue to increase coverage and intensity through the afternoon with numerous showers and storms continuing to push across the interior toward the east or northeast around 20 to 25 mph, reaching the east coast through early this evening. The 16Z sounding from XMR certainly supports the potential for strong storms with cold temperatures aloft of -9.5C and theta-e differentials approaching 40 K. This would make the main hazards wind gusts of 50-55 mph and half inch hail, but one or two storms could become severe with one inch hail and wind gusts up to 60 mph, more likely to occur where larger boundary collisions occur. Something else to monitor is the potential for a southward-moving outflow boundary to interact with and lead to some intensification of ongoing convection and/or develop another round of showers and storms this evening across central FL, especially with some energy aloft thanks to an upper-level trough. Will continue PoPs of 60-70% virtually areawide into late this evening, with convection gradually dissipating by midnight or 1 AM. Even though the atmosphere will be largely stabilized overnight, an upper-level trough moving through may generate a few additional showers during the overnight period. Wednesday (previous)...Early on Wednesday morning a broad upper- level trough will be pushing offshore of the Eastern Seaboard, as the tail end of that trough extends into northern FL. A weak surface front also moves into the northern FL peninsula, though model consensus is that this feature washes out by the time it reaches the southern FL peninsula in the afternoon. The ridge axis of the Atlantic Subtropical Ridge will be located across the Treasure Coast, resulting in a S/SSW wind regime across central FL. Abundant moisture across the region will support numerous showers and scattered lightning storms on Wednesday, with torrential downpours and frequent lightning strikes as the main threats. Minor flooding is possible as forecast soundings show PWATs approaching 2.10" and slow storm motion. Abundant cloud cover should keep afternoon highs in the upper 80s, which is slightly below normal for late June. Thursday-Monday (previous)...At the surface, the Atlantic ridge axis is forecast to quickly build back north of our area, ushering in a long duration of easterly flow. Aloft, a leftover stream of vorticity from the passing upper trough will gradually organize into a weak mid/upper-level wave that remains over the FL peninsula Thursday and Friday. By the weekend this wave is forced west as a cutoff upper- level low moves from the western Atlantic towards Florida into early next week. Generally easterly flow results in lower rain chances for us in east- central FL, however that will not be the case this time around. The presence of deep moisture and lift induced by the upper wave will support widespread showers pushing onshore along the coast and moving quickly across the peninsula, with scattered afternoon lightning storms possible. A rainy end to the week as rain chances hover close to 70 percent each day, and they could end up being higher in the coming days. Below normal afternoon highs in the mid 80s, as overnight lows settle in the low to mid 70s. Rain chances decrease a bit over the weekend and early next week (around 50-60 percent) as the upper wave moves away from FL. However, abundant moisture remains and still supports at least scattered afternoon showers and lightning storms. Afternoon highs climb back into the upper 80s along the coast and low 90s inland, with morning lows in the low to mid 70s. && .AVIATION... VFR conditions prevailing outside of convection. High coverage of thunderstorms again expected this afternoon, with brief IFR CIG/VIS reductions possible in stronger storms. These conditions are reflected in TEMPO groups at all terminals, largely from 21Z-01Z, and an hour or two earlier at inland terminals. After initial convection, widespread rain with a few embedded storms will linger until around 04Z, then clear for the night. Light winds out of the south to southwest through the night and into the morning, with terminals along the coast switching to a sea breeze tomorrow afternoon. At least scattered showers and thunderstorms expected once again tomorrow afternoon and evening. && .MARINE... Through tonight...Numerous offshore-moving showers and lightning storms are expected this afternoon and continuing well into this evening with some producing strong winds gusts of 40 to 45 kt, small hail, frequent lightning, and locally higher seas. Outside of showers and storms, winds tonight will be out of the south to southwest at 10 to 15 kt with seas 2-3 ft. Wednesday (previous)...The Atlantic ridge axis lifts slightly north into central FL mid week, as a weak front washes out as it moves south across the FL peninsula. High moisture results in numerous afternoon showers and lightning storms. South to southwest winds 10-15 knots in the morning become southeast in the afternoon behind the sea breeze. Seas around 2-3 feet. Thursday-Sunday(previous)...The Atlantic ridge axis lifts north of our area, producing a long period of east winds across the local waters. Deep moisture and an upper wave will produce widespread marine showers and a scattered lightning storms Thursday and Friday. Over the weekend, rain chances decrease a bit but still expect scattered afternoon showers and storms, especially along the coast. The long fetch of east winds will build seas to 3-4 feet Friday, and 4-5 feet over the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 89 72 85 / 60 70 40 60 MCO 73 90 73 87 / 60 70 30 70 MLB 73 89 74 85 / 70 60 40 70 VRB 73 89 75 85 / 60 70 40 70 LEE 74 89 74 87 / 50 70 30 70 SFB 73 90 73 87 / 60 70 30 70 ORL 75 90 74 88 / 60 70 30 70 FPR 72 89 75 85 / 70 70 40 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/LONG TERM...Combs RADAR....Fehling AVIATION...Haley/Sedlock
Hazardous weather outlook, Jun 22, 5:58 AM EDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 558 AM EDT Tue Jun 22 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 558 AM EDT Tue Jun 22 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous lightning storms are forecast to develop this afternoon and evening across east-central Florida. Movement will be toward the East Northeast around 20 to 25 mph. Storms this afternoon and this evening will be capable of producing frequent lightning strikes, gusty winds up to 50 mph, and heavy rain. If thunder is heard, don't press your luck. Seek shelter in an enclosed building or automobile. .FLOOD IMPACT... A few storms will produce a quick 1 to 3 inches in a few places which may cause temporary flooding of low lying and poor drainage areas. However, most locations will receive less than 1 inch from storms today. .RIP CURRENT IMPACT... There is a Moderate risk of dangerous, life-threatening rip currents at all central Florida Atlantic beaches today. Always swim within sight of a lifeguard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms will move offshore late this afternoon and early evening and pose a hazard to boaters on the intracoastal and Atlantic waters. A few storms will produce wind gusts of 35 to 45 knots and frequent lightning strikes. Storm motion will be toward the East or Northeast around 20 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon showers and lightning storms are forecast to continue for much of the upcoming week. Cloud-to- ground lightning strikes, gusty winds and torrential downpours will be the main threats with these storms. The rip current risk will remain Moderate through late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Kelly
In the hours before
Special weather statement, Jun 22, 3:56 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Melbourne FL 356 PM EDT Tue Jun 22 2021 FLZ044-045-144-222030- Northern Lake County FL-Orange FL-Southern Lake County FL- 356 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 430 PM EDT... At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near Leesburg, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Apopka, Ocoee, Winter Garden, Leesburg and Eustis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2896 8195 2896 8166 2854 8151 2859 8195 TIME...MOT...LOC 1941Z 232DEG 21KT 2873 8191 Fehling
Local storm report, Jun 22, 4:03 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
403 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
06/22/2021 M51 MPH ORANGE FL ASOS
MEASURED THUNDERSTORM GUST OUT OF THE SOUTHWEST 44
KNOTS/51 MPH.
&&
JCPSpecial weather statement, Jun 22, 4:04 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
404 PM EDT Tue Jun 22 2021
FLZ041-045-046-222045-
Orange FL-Seminole FL-Inland Volusia FL-
404 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...CENTRAL ORANGE AND
SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Azalea Park, moving northeast at 30 mph. Another strong storm with
very gusty winds was located over the Central Florida Zoo.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Sanford, Altamonte Springs and Oviedo.
LAT...LON 2879 8097 2861 8097 2860 8095 2859 8095
2843 8125 2860 8143 2885 8139 2887 8137
2889 8137 2889 8135 2894 8135 2897 8137
2898 8136 2906 8107
TIME...MOT...LOC 2003Z 233DEG 24KT 2857 8128
SedlockLocal storm report, Jun 22, 4:30 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
430 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 3 WSW DAYTONA BEACH 29.19N 81.07W
06/22/2021 M38 MPH Volusia FL MESONET
CWOP SITE EW9392 MEASURES WIND GUST OF 38KT/46MPH FROM
WNW
0420 PM TSTM WND GST 3 WSW DAYTONA BEACH 29.19N 81.07W
06/22/2021 M46 MPH Volusia FL MESONET
CWOP SITE EW9392 MEASURES WIND GUST OF 38KT/46MPH FROM
WNW
&&
JRSLocal storm report, Jun 22, 4:31 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
431 PM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST 4 S LAKE JESSUP 28.67N 81.22W
06/22/2021 M44 MPH Seminole FL MESONET
URBANET SITE OVEID MEASURES WIND GUST OF 44MPH FROM S
&&
JRSSpecial weather statement, Jun 22, 4:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
433 PM EDT Tue Jun 22 2021
FLZ041-046-141-147-222115-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
433 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 515 PM EDT...
At 433 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Smyrna Beach to near Maytown to 7
miles east of Chuluota. Movement was northeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, New Smyrna Beach and
Edgewater.
LAT...LON 2916 8093 2860 8054 2851 8052 2856 8075
2857 8076 2858 8079 2863 8108 2920 8107
TIME...MOT...LOC 2033Z 231DEG 19KT 2906 8101 2888 8095 2865 8100
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:23 PM EDT | Special Weather Statement | MLB | Orange | 52 min |
| Jun 22, 3:41 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 22, 3:56 PM EDT | Special Weather Statement | MLB | Lake | 34 min |
| Jun 22, 4:01 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 22, 4:04 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| Jun 22, 4:09 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 17 min |
| Jun 22, 4:45 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 22, 5:03 PM EDT | Special Weather Statement | MLB | Osceola | 42 min |
| Jun 22, 5:11 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 22, 5:32 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 22, 5:42 PM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Jun 22, 6:10 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Jun 22, 6:36 PM EDT | Special Weather Statement | MLB | Brevard | 9 min |
| Jun 22, 6:54 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
| Jun 22, 7:06 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.